Alert archive / Colorado / Wind Chill Advisories in 2011
Wind Chill Advisory 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this wind chill advisory at Feb 1, 2011, 3:25 PM MST for 8 counties in Colorado. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 3:25 PM MST (22:25 UTC)
- Expired
- Feb 2, 2011, 9:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 23 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142 WWUS45 KBOU 012225 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 325 PM MST TUE FEB 1 2011 ...ANOTHER BITTERLY COLD NIGHT ON THE PLAINS OF NORTHEAST COLORADO... .THE COMBINATION OF TEMPERATURES 15 TO 25 BELOW ZERO AND NORTH WINDS OF 10 TO 25 MPH WILL CONTINUE TO PRODUCE DANGEROUSLY COLD WIND CHILLS ON THE PLAINS OF NORTHEAST COLORADO THROUGH WEDNESDAY MORNING. WIND CHILLS ARE NOT EXPECTED TO BE AS SEVERELY COLD NEAR THE FOOTHILLS IN THE DENVER METRO AREA AND ON THE PALMER DIVIDE. HOWEVER WIND CHILL VALUES WILL STILL BE COLD ENOUGH TO WARRANT A WIND CHILL ADVISORY IN THESE AREAS. WITH THE LIKELIHOOD OF RECORD LOW TEMPERATURES TONIGHT WATER PIPES ARE IN DANGER OF FREEZING...ESPECIALLY THOSE INSIDE POORLY INSULATED EXTERIOR WALLS. TO REDUCE THE RISK OF FREEZING AND BREAKAGE ALLOW WATER TO DRIP FROM FAUCETS AT A SLOW RATE. COZ039>041-020630- /O.CAN.KBOU.WC.W.0002.000000T0000Z-110202T1300Z/ /O.NEW.KBOU.WC.Y.0004.110201T2225Z-110202T1600Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 325 PM MST TUE FEB 1 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST WEDNESDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST WEDNESDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TIMING...BITTER COLD WIND CHILLS ARE EXPECTED TONIGHT IN THE GREATER DENVER METRO AREA AND THE PALMER DIVIDE SOUTH OF DENVER. * WIND/WIND CHILL VALUES...NORTH WINDS UP TO 10 MPH AND TEMPERATURES 15 TO 25 BELOW ZERO WILL PRODUCE WIND CHILLS DOWN TO AS LOW AS 30 BELOW ZERO BY MORNING. * IMPACTS...WIND CHILLS THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND WIND WILL CREATE VERY LOW WIND CHILL VALUES. THIS COULD RESULT IN FROST BITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. IF YOU MUST VENTURE OUTDOORS...DRESS WARMLY IN LAYERS INCLUDING A HAT...EAR MUFFS...A SCARF AND MITTENS. IF YOU WILL BE TRAVELING BE SURE TO CARRY ALONG WITH YOU ADDITIONAL WARM CLOTHING INCLUDING A BLANKET. && $$ COZ030-031-033-034-012330- /O.CAN.KBOU.WC.W.0002.000000T0000Z-110202T1300Z/ JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER... WALDEN...EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 325 PM MST TUE FEB 1 2011 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WIND CHILL WARNING FOR THE MOUNTAINS AND HIGH VALLEYS OF NORTH CENTRAL COLORADO. LIGHTER WINDS OVERNIGHT ARE NOT EXPECTED TO PRODUCE WIND CHILLS VALUES COLD ENOUGH TO WARRANT A WARNING. HOWEVER WITH THE BITTERLY COLD AIR TEMPERATURES EXPECTED OVERNIGHT...PEOPLE VENTURING OUTDOORS SHOULD DRESS WARMLY IN LAYERS INCLUDING A HAT...EAR MUFFS...A SCARF AND MITTENS. IF YOU WILL BE TRAVELING BE SURE TO CARRY ALONG WITH YOU ADDITIONAL WARM CLOTHING INCLUDING A BLANKET. $$ COZ038-042>051-020630- /O.EXT.KBOU.WC.W.0002.000000T0000Z-110202T1900Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM... EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN... GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON... COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 325 PM MST TUE FEB 1 2011 ...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON MST WEDNESDAY... * TIMING...DANGEROUSLY COLD WIND CHILLS CAN BE EXPECTED AGAIN TONIGHT AND WEDNESDAY MORNING ON THE PLAINS OF NORTHEAST COLORADO. * WIND/WIND CHILL VALUES...NORTH WINDS OF 10 TO 20 MPH AND GUSTS TO 30 MPH WILL PRODUCE WIND CHILLS DOWN TO AS LOW AS 35 BELOW ZERO. * IMPACTS...WIND CHILL VALUES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND POSSIBLY LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS WARMLY IN LAYERS INCLUDING A HAT...EAR MUFFS...A SCARF AND MITTENS. IF YOU WILL BE TRAVELING BE SURE TO CARRY ALONG WITH YOU ADDITIONAL WARM CLOTHING INCLUDING A BLANKET. && $$ BAKER
2 follow-up statements
236 WWUS45 KBOU 020441 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 941 PM MST TUE FEB 1 2011 ...ANOTHER BITTERLY COLD NIGHT ON THE PLAINS OF NORTHEAST COLORADO... .WITH VERY COLD TEMPERATURES SETTLING OVER THE NORTHEAST COLORADO PLAINS TONIGHT...WINDS AS LIGHT AS 10 TO 15 MPH WILL BE ENOUGH TO PRODUCE DANGEROUSLY COLD WIND CHILL VALUES. AT 9 PM...TEMPERATURE READINGS ACROSS THE PLAINS RANGED FROM 5 BELOW ZERO AT STERLING TO 13 BELOW ZERO AT DENVER INTERNATIONAL AIRPORT TO 15 BELOW ZERO AT NATURAL FORT...NEAR THE WYOMING BORDER. WINDS ALONG THE I-25 CORRIDOR WERE GENERALLY OUT OF THE NORTH AT 5 TO 10 MPH WHILE ON THE NORTHEAST PLAINS WINDS RANGED FROM 10 MPH AT AKRON TO 20 MPH AT LIMON. RESULTING WIND CHILL VALUES WERE 15 TO 30 DEGREES BELOW ZERO. AS TEMPERATURES CONTINUE COOLING OVERNIGHT...DANGEROUSLY COLD CONDITIONS WILL PREVAIL. IN ADDITION TO DANGEROUS CONDITIONS FOR PEOPLE WHO NEED TO BE OUTSIDE...THE COLD TEMPERATURES MAY CAUSE PROBLEMS FOR WATER PIPES INSIDE POORLY INSULATED EXTERIOR WALLS. TO REDUCE THE RISK OF FREEZING PIPES...ALLOW WATER TO DRIP FROM FAUCETS AT A SLOW RATE. COZ038-042>051-021245- /O.CON.KBOU.WC.W.0002.000000T0000Z-110202T1900Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM... EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN... GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON... COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 941 PM MST TUE FEB 1 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY. * WIND/WIND CHILL VALUES...NORTH WINDS OF 10 TO 20 MPH WILL PRODUCE WIND CHILLS OF 30 TO 40 BELOW ZERO. * IMPACTS...WIND CHILL VALUES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND POSSIBLY LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS WARMLY IN LAYERS INCLUDING A HAT...EAR MUFFS...A SCARF AND MITTENS. IF YOU WILL BE TRAVELING BE SURE TO CARRY ALONG WITH YOU ADDITIONAL WARM CLOTHING INCLUDING A BLANKET. && $$ COZ039>041-021245- /O.CON.KBOU.WC.Y.0004.000000T0000Z-110202T1600Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 941 PM MST TUE FEB 1 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY. * WIND/WIND CHILL VALUES...NORTH WINDS OF 5 TO 15 MPH AND TEMPERATURES 15 TO 25 BELOW ZERO WILL PRODUCE WIND CHILLS AS LOW AS 20 TO 30 BELOW ZERO BY MORNING. * IMPACTS...WIND CHILLS THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND WIND WILL CREATE VERY LOW WIND CHILL VALUES. THIS COULD RESULT IN FROST BITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. IF YOU MUST VENTURE OUTDOORS...DRESS WARMLY IN LAYERS INCLUDING A HAT... EAR MUFFS...A SCARF AND MITTENS. IF YOU WILL BE TRAVELING BE SURE TO CARRY ALONG WITH YOU ADDITIONAL WARM CLOTHING INCLUDING A BLANKET. && $$
891 WWUS45 KBOU 021225 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 525 AM MST WED FEB 2 2011 ...BITTERLY COLD ON THE PLAINS OF NORTHEAST COLORADO... .VERY COLD TEMPERATURES WILL CONTINUE ACROSS NORTHEASTERN COLORADO THIS MORNING. LOW TEMPERATURES WILL RANGE FROM 10 TO 20 BELOW ZERO...AND THERE WILL BE ONLY SLOW IMPROVEMENT WITH TEMPERATURES STILL BELOW ZERO IN MOST PLACES AT NOON. WINDS HAVE DIMINISHED BUT ARE STILL AROUND 10 MPH IN MANY PLACES ON THE PLAINS...ENOUGH TO PUSH THE WIND CHILL INTO THE 20 BELOW TO 30 BELOW ZERO RANGE. IN THE DENVER AREA WINDS ARE GENERALLY LESS THAN 10 MPH...BUT FROSTBITE IS STILL A THREAT AT THESE TEMPERATURES. IN ADDITION TO DANGEROUS CONDITIONS FOR PEOPLE WHO NEED TO BE OUTSIDE...THE COLD TEMPERATURES MAY CAUSE PROBLEMS FOR WATER PIPES INSIDE POORLY INSULATED EXTERIOR WALLS. TO REDUCE THE RISK OF FREEZING PIPES...ALLOW WATER TO DRIP FROM FAUCETS AT A SLOW RATE. COZ038-042>051-021900- /O.CON.KBOU.WC.W.0002.000000T0000Z-110202T1900Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM... EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN... GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON... COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 525 AM MST WED FEB 2 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. * WIND/WIND CHILL VALUES...NORTHWEST WINDS AROUND 10 MPH WILL PRODUCE WIND CHILLS OF 20 TO 35 BELOW ZERO. * IMPACTS...WIND CHILL VALUES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND POSSIBLY LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS WARMLY IN LAYERS INCLUDING A HAT...EAR MUFFS...A SCARF AND MITTENS. IF YOU WILL BE TRAVELING BE SURE TO CARRY ALONG WITH YOU ADDITIONAL WARM CLOTHING INCLUDING A BLANKET. && $$ COZ039>041-021600- /O.CON.KBOU.WC.Y.0004.000000T0000Z-110202T1600Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 525 AM MST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WIND/WIND CHILL VALUES...TEMPERATURES OF 10 BELOW TO 20 BELOW ZERO WILL COMBINE WITH WINDS OF 5 TO 10 MPH TO PRODUCE WIND CHILLS AS LOW AS 25 BELOW ZERO THIS MORNING. * IMPACTS...WIND CHILLS THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND WIND WILL CREATE VERY LOW WIND CHILL VALUES. THIS COULD RESULT IN FROST BITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. IF YOU MUST VENTURE OUTDOORS...DRESS WARMLY IN LAYERS INCLUDING A HAT... EAR MUFFS...A SCARF AND MITTENS. IF YOU WILL BE TRAVELING BE SURE TO CARRY ALONG WITH YOU ADDITIONAL WARM CLOTHING INCLUDING A BLANKET. && $$ GIMMESTAD
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 10:43 AM MST, 4 hours 42 minutes earlier.
Area forecast discussion, Feb 1, 10:43 AM MST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 1043 AM MST TUE FEB 1 2011 .UPDATE... && .AVIATION...SOME LOW CLOUDS...FOG AND HAZE HAVE DEVELOPED OVER LOCAL TERMINALS LATER THIS MORNING WITH VARYING AMOUNTS OF MVFR/IFR CONDITIONS DEVELOPING. THIS WILL LIKELY CONTINUE THROUGH THIS AFTN AND EARLY EVENING AS VERY SHALLOW LEVEL INSTABILITY AND MOISTURE AROUND IS GENERATING THE LOW CLOUDS AND HAZY CONDITIONS. ILS CONDITIONS ALSO POSSIBLE AT KDEN AS WELL. THESE TRENDS REFELECTED IN 18Z TERMINAL FORECASTS. SHOULD SEE IMPROVING CONDITIONS LATER THIS EVENING AND OVERNIGHT. && .PREV DISCUSSION... /ISSUED 850 AM MST TUE FEB 1 2011/ UPDATE...FEW CHANGES ARE NEEDED TO BE MADE TO CURRENT FORECAST PACKAGE. BITTERLY COLD AIR REMAINS IN ENTRENCHED WITH MINIMAL WARMING EXPECTED THROUGH THE DAY. BITTER COLD TEMPERATURES...WIND SPEEDS AND DANGEROUSLY COLD WIND CHILL READINGS ON TRACK. THAT SAID...THE WIND CHILL WARNING WILL REMAIN IN EFFECT. PREV DISCUSSION... /ISSUED 350 PM MST TUE FEB 01 2011/ SHORT TERM...LEADING PART OF THE UPPER TROUGH IS KICKING OUT ACROSS THE SOUTHERN PLAINS...WITH SOME WEAK LIFT EXITING THE SOUTH AND EAST FRINGES OF OUR AREA EARLY THIS MORNING. A SECOND PIECE IS DROPPING SOUTH INTO UTAH. COMBINATION OF THE SYSTEM TO OUR SOUTH AND THE MEAN TROUGH AXIS DROPPING SOUTHWARD IS BRINGING A SECONDARY SURGE OF COLDER AIR WITH SOME INCREASE IN THE WINDS THIS MORNING. IN FACT IT LOOKS A COUPLE OF DEGREES COOLER THAN EXPECTED...AND WITH A BIT MORE WIND ON THE PLAINS. SECONDARY TROUGH MAY BRING SOME WEAK ISENTROPIC LIFT TO THE MOUNTAINS...AND EVENTUALLY THE PALMER DIVIDE AREA BY THIS AFTERNOON THOUGH NOT EXPECTING MUCH AS FAR AS SNOW AMOUNTS. OTHERWISE THERE IS A BROAD AREA OF HIGH STRATOCUMULUS THAT APPEARS TO BE DRIVEN BY THE COOLING ALOFT. PROBABLY STILL SOME FLURRIES IN THIS...AND SOME BREAKS IN IT AS WELL. WILL GO WITH FLURRY WORDING IN MOST AREAS TODAY AS ACCUMULATIONS SHOULD BE MINIMAL AND BLOWN ABOUT BY THE WIND ANYWAY. THE LIFT SHOULD FADE OFF TO THE SOUTH THIS EVENING...WITH SUBSIDENCE SPREADING IN FROM THE NORTH. PREVIOUS FORECAST OF NEAR RECORD COLD TEMPERATURES TODAY AND TONIGHT LOOKS ON TRACK...MADE SLIGHT ADJUSTMENTS DOWNWARD AS GUIDANCE IS STILL A LITTLE COLDER. CLOUD COVER HOLDING BACK TONIGHTS LOWS... IT COULD BE QUITE A BIT COLDER IN WIND SHELTERED AREAS IF IT CLEARS EARLY. MOS GUIDANCE HAS A LOT OF -30S IN THE MOUNTAINS WITH -37 AT FRASER...ALL POSSIBLE SO WILL WATCH FOR EARLIER CLEARING BUT ALREADY FORECASTING NEAR RECORD LOWS. WILL TRY TO STRESS THE WIND CHILLS HARD TODAY...THIS IS NOT THE USUAL COLD AND WINDY WEATHER WE HAVE. WIND CHILLS IN THE -40S WILL CAUSE FROSTBITE IN 5 TO 10 MINUTES...AND WE WILL HAVE THOSE CONDITIONS IN SOME AREAS THAT EXPERIENCE THEM VERY RARELY. TRULY A LIFE THREATENING SITUATION IF SOMEONE IS STUCK OUTSIDE WITHOUT ADEQUATE PROTECTION. LONG TERM...WEDNESDAY AND WEDNESDAY NIGHT...THE UPPER TROF OVER CO WILL SHIFT TO THE SOUTH WITH A DRIER NORTHEASTERLY FLOW ALOFT OVER CO...AHEAD OF A BUILDING RIDGE OVER THE PAC NORTHWEST/NRN ROCKIES. WEAK QG DOWNWARD VERTICAL VELOCITIES OVER NRN CO. SPATIAL CROSS-SECTIONS SHOW A MUCH DRIER AMS AT THE SFC AND ALOFT THROUGH 12Z THURSDAY. ALTHO TEMPERATURES WILL MODERATE SOME...THEY WILL STILL BE QUITE COLD. CLEAR SKIES AND SUBZERO DEWPOINTS WEDNESDAY NIGHT WILL ADD UP TO ANOTHER COLD MORNING ON THURSDAY. FOR THURSDAY AND THURSDAY NIGHT...THE FLOW ALOFT WILL BE NORTHERLY WITH A 500 MB RIDGE AXIS ORIENTED WEST TO EAST ACROSS NRN CO BY THURSDAY NIGHT. AHEAD OF THIS RIDGE AXIS THE GFS/GEM/ECMWF INDICATE A WEAK SYSTEM MOVING ACROSS THE MTNS OF CO. AS A RESULT...A SLIGHT CHC OF SNOW IS IN THE GRIDS FOR THE MTNS/FOOTHILLS THURSDAY AFTN/EVNG. FRIDAY AND FRIDAY NIGHT...THE RIDGE AXIS SHIFTS TO THE SOUTH AHEAD OF ANOTHER SHORT WAVE DISTURBANCE. THE FLOW ALOFT BECOMES MORE NORTHWESTERLY BY FRIDAY NIGHT...WITH ANOTHER SYSTEM BRUSHING ACROSS CO FRIDAY NIGHT INTO SATURDAY MORNING. THERE IS SOME WEAK QG ASCENT AOA 700 MB AROUND 12Z SATURDAY. THE LEADING EDGE OF A 80 KT JET MAX AT 300 MB OVER NERN CO MAY HELP AS WELL. WL GO WITH CHC POPS IN THE HIGH COUNTRY WITH JUST A SLIGHT CHANCE ACROSS THE NORTHEAST PLAINS. OVERALL TEMPERATURES WILL MODERATE SLOWLY THROUGH THE WEEK BUT REMAIN COLDER THAN SEASONAL NORMALS. THE NEXT SYSTEM THAT COULD BRING MUCH COLDER TEMPERATURES TO THE CWFA MAY OCCUR SUNDAY NIGHT INTO MONDAY WHEN ANOTHER SHOT OF ARCTIC AIR MOVES ACROSS THE PLAINS. CONDITIONS COULD BE SIMILAR TO YDA/TDA WITH MUCH COLDER TEMPERATURES ALONG WITH SOME LGT SNOW. TOO EARLY TO THROW IN ALL THOSE DETAILS AT THIS TIME BUT WILL START TO TREND THE TEMPERATURES DOWN A BIT. LATER SHIFTS CAN CONTINUE THE TREND IF THE TIMING STAYS ON TRACK. AVIATION...FEW ADJUSTMENTS TO DENVER AREAS TERMINAL FORECASTS THIS MORNING. CEILING AND VISIBILITIES HAVE VERY GRADUALLY IMPROVED WITH ONLY A FEW LINGERING SNOW FLURRIES. ONLY NOTABLE CHANGE TO THIS TREND WILL BE TO SEE AN INCREASE IN NORTHERLY WIND SPEEDS THROUGH THE AFTERNOON. DO NOT EXPECT TO SEE MUCH IF ANY BLOWING SNOW IN THE DENVER AREA WITH THESE WINDS. && .BOU WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL 6 AM MST WEDNESDAY FOR COZ030-031-033- 034-038>051. && SHORT TERM...99 LONG TERM....99 AVIATION...ENTREKIN
Hazardous weather outlook, Feb 1, 8:58 AM MST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 858 AM MST TUE FEB 01 2011 COZ030>051-021300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 858 AM MST TUE FEB 01 2011 ...ARCTIC AIR WILL CONTINUE TO GRIP THE STATE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD ARCTIC AIR WILL CONTINUE TO GRIP COLORADO FOR THE REST OF TODAY THROUGH TONIGHT...WITH NEAR RECORD COLD TEMPERATURES AREAWIDE. NORTH WINDS AT 10 TO 20 MPH ALONG THE FRONT RANGE AND GUSTING UP TO 35 MPH FARTHER OUT ON THE PLAINS WILL PRODUCE DANGEROUSLY COLD WIND CHILLS. THE WIND CHILL READINGS WILL BE FROM 20 TO 30 BELOW ZERO ALONG THE FRONT RANGE...WITH 30 TO 40 BELOW ZERO ON THE EASTERN PLAINS AND IN THE HIGHER MOUNTAINS. THESE CONDITIONS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES AND COULD BE LIFE THREATENING TO PEOPLE WHO ARE OUTSIDE WITHOUT ADEQUATE PROTECTION FOR AN EXTENDED TIME. WINDS WILL DECREASE AS TEMPERATURES DROP TONIGHT...THOUGH AREAS THAT STILL HAVE SOME WIND WILL HAVE EXTREMELY COLD WIND CHILLS. THE ACTUAL AIR TEMPERATURES WILL BE AROUND 20 BELOW IN MANY PLACES WEDNESDAY MORNING...AND THE COLDEST MOUNTAIN LOCATIONS MAY APPROACH 40 BELOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF SNOW MAINLY IN THE MOUNTAINS WEDNESDAY THROUGH FRIDAY NIGHT...WITH A BETTER CHANCE OVER THE WEEKEND. TEMPERATURES WILL GRADUALLY MODERATE FROM WEDNESDAY THROUGH SATURDAY BUT READINGS WILL REMAIN BELOW SEASONAL NORMALS. ANOTHER ARCTIC COLD FRONT COULD BRINGS ANOTHER ROUND OF VERY COLD TEMPERATURES AND A CHANCE OF SOME SNOW TO THE FRONT RANGE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/ENTREKIN
In the hours before
Local storm report, Feb 1, 1:44 PM MST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
144 PM MST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM SNOW SIMLA 39.14N 104.08W
02/01/2011 M1.5 INCH ELBERT CO TRAINED SPOTTER
0848 AM SNOW 10 N ELIZABETH 39.50N 104.60W
02/01/2011 M1.0 INCH ELBERT CO TRAINED SPOTTER
0800 AM SNOW 4 E AKRON 40.16N 103.14W
02/01/2011 M1.0 INCH WASHINGTON CO CO-OP OBSERVER
0757 AM SNOW ELDORADO SPRINGS 39.93N 105.27W
02/01/2011 M3.8 INCH BOULDER CO TRAINED SPOTTER
0740 AM SNOW 4 NE VIRGINIA DALE 40.99N 105.30W
02/01/2011 M1.1 INCH LARIMER CO CO-OP OBSERVER
0740 AM SNOW EVERGREEN 39.63N 105.34W
02/01/2011 M1.0 INCH JEFFERSON CO CO-OP OBSERVER
0736 AM SNOW FAIRPLAY 39.22N 106.00W
02/01/2011 M0.8 INCH PARK CO TRAINED SPOTTER
0735 AM SNOW GENESEE 39.69N 105.27W
02/01/2011 M2.7 INCH JEFFERSON CO TRAINED SPOTTER
0730 AM SNOW GRANT 39.45N 105.67W
02/01/2011 M1.0 INCH PARK CO CO-OP OBSERVER
0730 AM SNOW ANTERO RESERVOIR 38.99N 105.89W
02/01/2011 M1.0 INCH PARK CO CO-OP OBSERVER
0729 AM SNOW 2 N LONGMONT 40.20N 105.11W
02/01/2011 M1.0 INCH BOULDER CO TRAINED SPOTTER
0725 AM SNOW 9 SSW RUSTIC 40.58N 105.64W
02/01/2011 M2.0 INCH LARIMER CO TRAINED SPOTTER
HOURGLASS RESERVOIR
0715 AM SNOW 7 SSW LOVELAND 40.33N 105.12W
02/01/2011 M2.0 INCH LARIMER CO TRAINED SPOTTER
PINEWOOD LAKE
0715 AM SNOW 5 SSW KARVAL 38.66N 103.57W
02/01/2011 M2.0 INCH LINCOLN CO CO-OP OBSERVER
STRONTIA SPRINGS RESERVOIR
0704 AM SNOW 3 E DENVER 39.73N 104.91W
02/01/2011 M1.5 INCH DENVER CO TRAINED SPOTTER
0700 AM SNOW NORTHGLENN 39.91N 104.98W
02/01/2011 M1.2 INCH ADAMS CO CO-OP OBSERVER
0700 AM SNOW 5 WNW LINDON 39.76N 103.49W
02/01/2011 M0.4 INCH WASHINGTON CO CO-OP OBSERVER
0700 AM SNOW 12 SSW GEORGETOWN 39.55N 105.78W
02/01/2011 M0.6 INCH PARK CO CO-OP OBSERVER
CABIN CREEK
0700 AM SNOW 1 SSE ESTES PARK 40.36N 105.51W
02/01/2011 M1.6 INCH LARIMER CO CO-OP OBSERVER
0700 AM SNOW 11 NNE AKRON 40.31N 103.13W
02/01/2011 M0.3 INCH WASHINGTON CO TRAINED SPOTTER
0700 AM SNOW 21 NNE LIMON 39.55N 103.54W
02/01/2011 M1.4 INCH LINCOLN CO AMATEUR RADIO
0655 AM SNOW 4 SE HOLYOKE 40.54N 102.25W
02/01/2011 M0.5 INCH PHILLIPS CO CO-OP OBSERVER
0645 AM SNOW 5 ENE EATON 40.55N 104.62W
02/01/2011 M0.4 INCH WELD CO TRAINED SPOTTER
0637 AM SNOW 4 E PARKER 39.51N 104.69W
02/01/2011 M2.0 INCH DOUGLAS CO TRAINED SPOTTER
0630 AM SNOW 13 NNW GLENDEVEY 40.95N 106.05W
02/01/2011 M1.0 INCH LARIMER CO CO-OP OBSERVER
0630 AM SNOW 15 WNW STERLING 40.73N 103.48W
02/01/2011 M1.0 INCH LOGAN CO TRAINED SPOTTER
0625 AM SNOW 21 N NEW RAYMER 40.91N 103.83W
02/01/2011 M0.6 INCH WELD CO CO-OP OBSERVER
0623 AM SNOW NIWOT 40.10N 105.16W
02/01/2011 M1.8 INCH BOULDER CO TRAINED SPOTTER
0605 AM SNOW 2 SW BOULDER 40.01N 105.28W
02/01/2011 M1.9 INCH BOULDER CO NWS EMPLOYEE
DAVID SKAGGS RESEARCH CENTER NOAA
0600 AM SNOW 6 NE DENVER 39.79N 104.88W
02/01/2011 M1.0 INCH DENVER CO CO-OP OBSERVER
0600 AM SNOW 7 NE KARVAL 38.80N 103.44W
02/01/2011 M0.5 INCH LINCOLN CO TRAINED SPOTTER
0600 AM SNOW 2 N LOVELAND 40.45N 105.07W
02/01/2011 M1.2 INCH LARIMER CO CO-OP OBSERVER
0552 AM SNOW 3 N BAILEY 39.44N 105.47W
02/01/2011 M1.3 INCH PARK CO TRAINED SPOTTER
0545 AM SNOW BUCKHORN MOUNTAIN 40.61N 105.32W
02/01/2011 M1.3 INCH LARIMER CO CO-OP OBSERVER
0310 AM SNOW 1 NNW LOUISVILLE 39.99N 105.15W
02/01/2011 M1.6 INCH BOULDER CO AMATEUR RADIO
&&
FREDINNearby
Wind Chill Advisories in Colorado, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.